MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 product analysis: as found condition: the echelon-10 micro catheter and axium prime coil were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.A second coil (non-medtronic) was also returned separately.Visual inspection/damage location details: no flash or hub mold were found within the echelon-10 hub.No damage or irregularities were found with the hub.The micro catheter was found accordioned under the strain relief.The axium prime implant coil was found broken and damaged within/near the accordioned section.The axium prime pusher was not returned for analysis.The echelon-10 distal tip and distal marker band were found broken/separated from the remaining micro catheter and not returned.The distal echelon-10 micro catheter appears to be shaped.No damage or irregularities were found with the unknown coil pusher.The unknown implant coil was found damaged.Testing/analysis: the echelon-10 total length (to the proximal marker band) was measured to be ~152.2cm and the usable length (to the proximal marker band) was measured to be ~144.6 cm, which is within specification (specification: total (ref) = 152 cm, usable: 144.0 cm ±1.5 cm).The echelon-10 micro catheter was flushed, and water did not exit out the distal end.An in-house 0.0165¿ mandrel was inserted into the echelon-10 micro catheter hub and became stuck at the accordioned location due to the stuck implant coil.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance during device delivery¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house mandrel resistance testing.Possible causes for catheter resistance include, but not limited to, flush rate too low, catheter/device damage, or insufficient device hydration.The likely cause could not be determined.The echelon-10 was found accordioned with the axium prime implant coil found stuck at the same location.It is possible the accordioning occurred due to retracting the coil within the catheter against the reported resistance.The axium prime coil is compatible for use with the echelon-10 micro catheter.There is no indication that the event is related to a potential manufacturing issue.A second unknown non-medtronic coil was also returned.Customer did not report using any other devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance during delivery in the echelon 10 microcatheter.The patient was undergoing a coil embolization procedure to treat an internal carotid artery (ica) c7 segment unruptured saccular aneurysm.The aneurysm max diameter was 12 mm and the neck diameter was 4.5 mm.Patient's blood flow was normal; vessel tortuosity was minimal.It was reported that the devices were prepared and catheter was flushed as indicated in the instructions for use (ifu).The coil could not be advanced through the microcatheter despite multiple attempts.The system was removed and both devices were replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.Additional information was received that the cause of the resistance was not determined.Catheter resistance occurred in the distal section.The coil came out of the introducer sheath smoothly.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24948504
Report Number9617601-2026-02595
Device Sequence Number14804218
Product Code KRD
UDI-Device Identifier00847536038271
UDI-Public(01)00847536038271(17)280302(10)230744029
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot Number230744029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale